Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 24, NWS Austin/San Antonio, TX

September 8, 2018Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2018, 8:56 AM CDT for Val Verde County, Texas. It took effect at Sep 8, 2018, 6:20 PM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2018, 8:56 AM CDT (13:56 UTC)
In effect from
Sep 8, 2018, 6:20 PM CDT
Expired
Sep 9, 2018, 9:28 AM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 100 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

259 
WGUS44 KEWX 081356
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
856 AM CDT Sat Sep 8 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Devils River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-090755-
/O.NEW.KEWX.FL.W.0024.180908T2320Z-180910T0105Z/
/BKCT2.1.ER.180908T2320Z.180909T0600Z.180909T1305Z.NO/
856 AM CDT Sat Sep 8 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Devils River At Bakers Crossing 19N Of Comstock.
* from this evening to Sunday evening...or until the warning is cancelled.
* At  8:15 AM Saturday the stage was 2.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
  6.8 feet by after midnight tomorrow.The river will fall below flood stage by 
  tomorrow morning.
* Impact...At 6.0 feet...(1.8 meters), Minor lowland flooding extends into low 
  areas of the flood plain with no significant impact..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Bakers Crossing     4    6    2.8   Sat 08 AM   6.2   4.0   3.5   3.2   2.9


&&

LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
      2968 10103 2986 10105       

$$

BMW
2 follow-up statements
763 
WGUS84 KEWX 090300
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
959 PM CDT Sat Sep 8 2018

...The flood warning continues for the following rivers in Texas...

  Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-092058-
/O.EXT.KEWX.FL.W.0024.000000T0000Z-180910T0454Z/
/BKCT2.1.ER.180909T0718Z.180909T1200Z.180909T1654Z.NO/
959 PM CDT Sat Sep 8 2018

...Flood warning extended until Sunday evening...The flood warning continues for
  the Devils River At Bakers Crossing 19N Of Comstock.
* until Sunday evening...or until the warning is cancelled.
* At  9:15 PM Saturday the stage was 3.7 feet (1.1 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight tomorrow and continue to 
  rise to near 7.8 feet 2.4 meters by tomorrow morning. The river will fall 
  below flood stage by tomorrow late morning.
* Impact...At 8.0 feet...(2.4 meters), Moderate lowland flooding reaches the 
  Highway 163 bridge floor several miles below Juno. This level is turbulent and
  dangerous for inexperienced swimmers, canoeists and kayakers..

&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Bakers Crossing     4    6    3.7   Sat 09 PM   7.8   3.1   2.9   2.8   2.6


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Bakers Crossing     1    2    1.1   Sat 09 PM   2.4   0.9   0.9   0.9   0.8


&&

LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
      2968 10103 2986 10105       

$$
628 
WGUS84 KEWX 091428
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
928 AM CDT Sun Sep 9 2018

...The flood warning is cancelled for the following rivers in Texas...

  Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-091458-
/O.CAN.KEWX.FL.W.0024.000000T0000Z-180910T0454Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT Sun Sep 9 2018

The flood warning is cancelled for
  the Devils River At Bakers Crossing 19N Of Comstock.
* At  9:15 AM Sunday the stage was 3.7 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will crest below flood stage at 5.5 feet this afternoon.
* Impact...At 6.0 feet...(1.8 meters), Minor lowland flooding extends into low 
  areas of the flood plain with no significant impact..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Bakers Crossing     4    6    3.7   Sun 09 AM   3.6   3.1   2.9   2.8   2.6


&&

LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
      2968 10103 2986 10105       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 7:05 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 8, 7:05 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
705 AM CDT Sat Sep 8 2018

.UPDATE...
Please see the 12Z aviation forecast discussion below.

&&

.AVIATION...
Convection has temporarily weakened along the I-35 corridor this
morning and we will only mention VCSH along with MVFR cigs. Out west
at DRT, convection is more widespread and have opted to go with
prevailing -SHRA and TEMPO groups for TSRA this morning. There will
be a very good chance for continued shower and thunderstorm
development this afternoon and evening with daytime heating and a
slow moving cold front.

&&

.PREV DISCUSSION... /ISSUED 450 AM CDT Sat Sep 8 2018/

..Locally Heavy Rain and Flash Flooding Possible...

SHORT TERM (Today through Sunday)...
Widespread rain is expected today through Sunday especially along
and west of Interstate 35. A Flash Flood Watch is now in effect for
areas along and west of I-35 through Sunday morning.

Rich tropical moisture coupled with a slow moving frontal boundary
will lead to localized heavy rain today through Sunday. Scattered to
numerous showers and thunderstorms are expected ahead of the actual
frontal boundary for most of the today period. Later this afternoon
and evening, the frontal boundary is forecast to push across the Rio
Grande Plains. An upper level disturbance across the Southern Plains
will also serve to enhance shower and thunderstorm development late
tonight into Sunday.

Storm total amounts of 1 to 3 inches are possible with isolated
amounts up to 7 inches. The heavy rains should become more
isolated Sunday afternoon, allowing the flash flood concerns to
decrease.

LONG TERM (Sunday Night through Friday)...
The upper level disturbance moves to the southeast Sunday evening
while an upper level ridge builds into our area from the west. This
will allow for showers and thunderstorms to decrease or come to an
end from the northwest to southeast parts of South Central Texas.

Some HiRes and medium-range models suggest for the frontal boundary
to stall across the Coastal Plains Sunday evening into Monday for
chances of rain over that area. Several upper level short-waves are
expected to move across South Central Texas for the first part of
next week to keep rain chances over parts of the southeast and
Coastal Plains.

An inverted upper level trough is forecast to move across the
southern coastal states into our area later in the week for rain
chance mainly across the eastern half of South Central Texas.

Temperatures will be cooler and slightly below climate normal values
through the period due to cloud coverage and wet soils.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              89  73  84  71  86 /  70  60  50  20  20
Austin Bergstrom Intl Airport  90  73  83  70  87 /  70  60  50  30  20
New Braunfels Muni Airport     90  72  84  70  87 /  70  70  60  30  30
Burnet Muni Airport            84  70  82  68  84 /  80  50  40  10  10
Del Rio Intl Airport           81  71  82  69  84 /  80  50  50  10  10
Georgetown Muni Airport        88  71  84  68  86 /  70  50  30  20  10
Hondo Muni Airport             87  72  83  70  85 /  60  70  70  40  10
San Marcos Muni Airport        90  72  83  70  86 /  70  70  60  30  20
La Grange - Fayette Regional   92  73  85  72  87 /  50  50  50  40  50
San Antonio Intl Airport       89  73  82  70  85 /  70  70  60  40  20
Stinson Muni Airport           90  74  83  71  85 /  60  70  70  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday morning for Bandera-Bexar-Blanco-
Burnet-Comal-Dimmit-Edwards-Frio-Gillespie-Hays-Kendall-Kerr-Kinney-
Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-
Zavala.

&&

Mesoscale/Aviation...Platt
Synoptic/Grids...17
Hazardous weather outlook, Sep 8, 5:26 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
526 AM CDT Sat Sep 8 2018

TXZ171>173-183>194-202>209-217>225-228-091030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
526 AM CDT Sat Sep 8 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and thunderstorms are expected
across South Central Texas today and tonight. The main concern
will be heavy rainfall and possible flooding. A Flash Flood Watch
is in effect for areas along and west of the Interstate 35
corridor. Areas that have recently seen heavy rainfall will be at
greater risk for flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms will continue
across South Central Texas through Sunday. Isolated areas of
heavy rainfall could lead to flooding mainly across areas that
have had significant rains recently. A Flash Flood Watch will be
in effect for areas along and west of the Interstate 35 corridor
until mid-morning Sunday.

Showers and thunderstorms will gradually become less numerous
Monday through Wednesday. Locally heavy rains may cause some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 11:59 PM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Sep 8, 12:12 AM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Sep 8, 3:35 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Sep 8, 4:09 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more59 hr
Sep 8, 5:00 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Real, Uvalde3 hr
Sep 8, 5:56 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Maverick3 hr
Sep 8, 6:41 AM CDTFlash Flood WarningEWXBandera, Edwards, Real, Uvalde3 hr
Sep 8, 8:35 AM CDTRiver Flood WarningEWXUvalde22 hr
Sep 8, 8:35 AM CDTRiver Flood WarningEWXUvalde18 hr
Sep 8, 8:35 AM CDTRiver Flood WarningEWXUvalde24 hr
Sep 8, 8:40 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala3 hr
Sep 8, 9:28 AM CDTFlash Flood WarningEWXBandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Sep 8, 10:55 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
Sep 8, 12:06 PM CDTAreal Flood AdvisoryEWXDimmit114 min
Sep 8, 12:29 PM CDTAreal Flood WarningEWXBandera, Dimmit, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Sep 8, 3:09 PM CDTRiver Flood WarningEWXUvalde40 hr
Sep 8, 5:13 PM CDTSpecial Weather StatementEWXCaldwell32 min

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.